Alert archive / Louisiana / Flash Flood Warnings in 2011

Flash Flood Warning 160, NWS Jackson, MS

December 22, 20114 parishes in Louisiana

NWS Jackson, MS issued this flash flood warning at Dec 22, 2011, 5:16 AM CST for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 22, 2011, 5:16 AM CST (11:16 UTC)
Expired
Dec 22, 2011, 7:49 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties East Carroll Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 155 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WGUS54 KJAN 221116
FFWJAN
LAC035-067-083-123-221415-
/O.NEW.KJAN.FF.W.0160.111222T1116Z-111222T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
516 AM CST THU DEC 22 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  EASTERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  RICHLAND PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...START...RAYVILLE...MANGHAM...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 815 AM CST

* AT 515 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR OAK GROVE...OR 14     
  MILES NORTHWEST OF LAKE PROVIDENCE. THE STORMS WERE MOVING         
  NORTHEAST AROUND 45 MPH BUT EXCESSIVE TRAINING IS OCCURRING.       
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE    
  INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MILLIKIN...GASSOWAY AND JONES

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3263 9185 3300 9176 3300 9116 3294 9121
      3289 9118 3255 9143 3254 9147 3250 9149
      3240 9161 3239 9168 3235 9170 3233 9176
      3228 9177 3229 9202

$$

JA
2 follow-up statements
981 
WGUS74 KJAN 221244
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 AM CST THU DEC 22 2011

LAC035-067-083-123-221415-
/O.CON.KJAN.FF.W.0160.000000T0000Z-111222T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND LA-MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA-
644 AM CST THU DEC 22 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CST FOR WEST
CARROLL...NORTHWESTERN EAST CARROLL...EASTERN MOREHOUSE AND RICHLAND
PARISHES...

AT 644 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM OAK GROVE TO RAYVILLE. ESTIMATED RADAR RAINFALL AMOUNTS...ON 
THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST THREE 
HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
RIDGE...WARDEN...SHELBURN...MILLIKIN...GASSOWAY AND DARNELL

MODERATE TO HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR 
THE NEXT TWO HOURS. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3263 9185 3300 9176 3300 9116 3294 9121
      3289 9118 3255 9143 3254 9147 3250 9149
      3240 9161 3239 9168 3235 9170 3233 9176
      3228 9177 3229 9202

$$

CME
228 
WGUS74 KJAN 221349
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 AM CST THU DEC 22 2011

LAC035-067-083-123-221358-
/O.CAN.KJAN.FF.W.0160.000000T0000Z-111222T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND LA-MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA-
749 AM CST THU DEC 22 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CARROLL...
NORTHWESTERN EAST CARROLL...EASTERN MOREHOUSE AND RICHLAND
PARISHES...

THE THREAT OF HEAVY RAIN HAS ENDED...HOWEVER STEADY LIGHT RAIN WILL 
CONTINUE INTO MID MORNING.

LAT...LON 3263 9185 3300 9176 3300 9116 3294 9121
      3289 9118 3255 9143 3254 9147 3250 9149
      3240 9161 3239 9168 3235 9170 3233 9176
      3228 9177 3229 9202

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 4:45 AM CST, 31 minutes earlier.

Area forecast discussion, Dec 22, 4:45 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
445 AM CST THU DEC 22 2011

...HEAVY RAIN AND SEVERE THUNDERSTORMS POSSIBLE ACROSS THE MUCH OF
THE REGION THROUGH MIDDAY...

.SHORT TERM...TODAY THROUGH FRIDAY...LARGE AREA OF SHOWERS AND
THUNDERSTORMS ERUPTING QUICKLY THIS MORNING WITH CENTER OF ACTIVITY
ROUGHLY TO OUR WEST/SOUTHWEST. SHOWERS AND EMBEDDED THUNDERSTORMS
HAVE ALREADY BEEN PUSHING NORTHEAST THROUGH THE UPPER DELTA AREAS OF
THE ARKLAMISS THIS MORNING AND THIS ACTIVITY WILL RAPIDLY SPREAD TO
COVER MOST AREAS ALONG AND NORTHWEST OF THE NATCHEZ TRACE CORRIDOR
BY DAYBREAK...OR SHORTLY THEREAFTER.

ACTIVITY IS CURRENTLY BEING DRIVEN MOSTLY BY LOW LEVEL
CONVERGENCE/UPPER LEVEL DIVERGENCE COUPLET ABOVE THE COOLER BOUNDARY
LAYER TO THE NORTHWEST OF FRONTAL BOUNDARY. THUS CONVECTION WE ARE
SEEING IS ELEVATED ABOVE THE BOUNDARY LAYER AND HAS ONLY BEEN
CAPABLE OF A MINOR HAIL THREAT IN TERMS OF SEVERE WEATHER POTENTIAL
THUS FAR...ALTHOUGH THIS IS EXPECTED TO CHANGE. THERE IS ALSO THE
HEAVY RAIN ASPECT TO WORRY ABOUT AND RAIN TOTALS RUNNING FROM EAST
TX THROUGH NORTHERN LA AND INTO THE UPPER ARKLAMISS DELTA ARE
ALREADY RUNNING OVER ONE INCH IN A WIDENING STRIPE...ACCORDING TO
COMPOSITE RADAR IMAGERY.

THE SYSTEM IS A QUICKLY EVOLVING AND ALSO RATHER QUICKLY MOVING ONE.
LOW PRESSURE DEVELOPMENT...OCCURRING NOW ALONG THE FRONTAL BOUNDARY
RUNNING FROM SOUTHWEST LA NORTHEAST THROUGH SOUTHEASTERN MS...IS A
KEY COMPONENT HELPING TO DRIVE CONSIDERABLE LIFT AND MOISTURE
ADVECTION THROUGH TODAY ACROSS OUR REGION. EXPECTING THIS LOW TO
GAIN A LITTLE STEAM AND TRANSITION RATHER RAPIDLY NORTHEAST ACROSS
OUR AREA THROUGH EARLY AFTERNOON. AFTER THE LOW MOVES BY THE
GREATEST ATMOSPHERIC LIFT...AND THEREFORE THE BULK OF THE RAIN AND
STORMS...WILL BE QUICKLY EXITING AS WELL.

IN TERMS OF HAZARDOUS WEATHER...HEAVY RAIN AMOUNTING TO ONE TO THREE
INCHES WILL BE A WORRY FOR MOST OF THE FORECAST AREA. HIGHEST
RAIN TOTALS SHOULD END OF BEING ALONG AND NORTHWEST OF THE NATCHEZ
TRACE CORRIDOR AND I AM STILL CONSIDERING A FLASH FLOOD WATCH IN
THIS AREA...ALTHOUGH FLASH FLOOD GUIDANCE IS STILL INDICATING A
MAJORITY OF AREAS SHOULD BE ABLE TO HANDLE THE HEAVY RAINFALL. ALSO
A BIG MOUNTING WORRY IS THE POTENTIAL FOR SEVERE WEATHER. THE
ENVIRONMENT DEFINITELY CONTAINS ENOUGH LOW LEVEL AND HIGH LEVEL
SHEAR TO ORGANIZE STORMS AND WORRY ABOUT TORNADOES...BUT SURFACE
INSTABILITY IS LACKING AT PRESENT. HOWEVER...EXPECTING STRONG LOW
LEVEL FLOW TO IMPROVE NEEDED LOW LEVEL INSTABILITY ACROSS CENTRAL
(AND ESPECIALLY SOUTHEASTERN PORTIONS) OF THE ARKLAMISS RATHER
QUICKLY THIS MORNING AND THEREFORE TORNADO POTENTIAL WILL ALSO RAMP
UP QUICKLY WITH CELLS THAT ARE ALREADY LOOKING A LITTLE TROUBLING
JUST TO OUR WEST. THE SPC IS JUST NOW ISSUING TORNADO WATCH NUMBER
898 THAT WILL COVER AREAS ALONG AND SOUTHEAST OF A ACME LA...TO
YAZOO CITY...TO EUPORA LINE THROUGH 1 PM CST. MANY AREAS WILL HAVE
THE RISK OF TORNADOES END WELL BEFORE THIS TIME AS THE MENTIONED LOW
PRESSURE AREAS MOVES TO THE EAST...SO WE WILL WORK WITH THE SPC TO
CANCEL PARISHES AND COUNTIES OUT OF THE WATCH AS SOON AS FEASIBLE. A
SOMEWHAT LESSER RISK WITH STORMS TODAY WILL BE DAMAGING WIND GUSTS
AND HAIL UP TO AN INCH IN DIAMETER.

AN ADDITIONAL PROBLEM THIS MORNING IS DENSE FOG TROUBLING PORTIONS
OF SOUTHEASTERN MS WHERE MOIST GULF AIR IS MAKING INROADS AND
EXPANDING THE WARM SECTOR. I HAVE THROWN OUT A DENSE FOG ADVISORY
FOR LOCATIONS ALONG AND SOUTHEAST OF A BROOKHAVEN...TO MAGEE...TO
QUITMAN LINE THROUGH 9 AM...BUT AT LEAST PATCHY FOG COULD MAKE IT
FURTHER NORTHWEST THAN THIS BEFORE RAIN COMES IN.

AS MENTIONED...EXPECTING BAD WEATHER TO TRANSITION QUICKLY ACROSS
THE AREA FROM WEST TO EAST THROUGH MIDDAY TO EARLY AFTERNOON AND
ONLY DISSIPATING RAIN SHOWERS LEFT BY MID TO LATE AFTERNOON. COOLER
AIR COMING BACK IN BEHIND THE FRONTAL BOUNDARY SHOVING BACK DOWN
INTO THE GULF WILL STILL BE MOIST AND THEREFORE PROMOTE SOME LOW
CLOUDS...DRIZZLE...AND/OR FOG IN MANY AREAS TONIGHT INTO TOMORROW
MORNING. LOW CLOUDS TOMORROW WILL HAVE A HARD TIME GIVING WAY TO SUN
IN MANY LOCATIONS...WITH THE BEST CHANCE OF SUNSHINE IN SOUTHEAST
MISSISSIPPI WHERE TEMPERATURES COULD BREAK 60 DEGREES.
ELSEWHERE...EXPECT HIGHS MAINLY IN THE UPPER 40S TO MID 50S RANGE
AFTER LOWS TONIGHT AROUND 40 DEGREES. /BB/

.LONG TERM...CHRISTMAS EVE THROUGH NEXT THURSDAY...RAIN SHOWERS
EXPECTED FOR CHRISTMAS EVE INTO CHRISTMAS DAY MORNING FOLLOWED BY A
DRYING TREND WITH SLIGHTLY BELOW NORMAL TEMPERATURES MONDAY/TUESDAY
THEN NEAR NORMAL TEMPERATURES THROUGH THE REST OF THE WEEK.

SYNOPTIC PATTERN SATURDAY MORNING WILL FEATURE A LARGE-SCALE LAGGING
POSITIVE TILTED TROUGH AXIS ACROSS THE SOUTHERN PLAINS INTO NRN
MEXICO. AS A STRONGER H25 JET AND ASSOCIATED SW/V DIVE ACROSS THE
UPPER MID-WEST...AIDING IN EXTRA DIVERGENCE BETWEEN THE TWO
WAVES...A PIECE OF THE LAGGING SOUTHERN STREAM TROUGH WILL BE PULLED
ACROSS TEXAS. IN RESPONSE...SURFACE CYCLOGENESIS WILL OCCUR ACROSS
THE NRN GULF BY SATURDAY AFTERNOON RESULTING IN STRONG ISENTROPIC
UPGLIDE IN THE PRESENCE OF MODERATE SYNOPTIC-SCALE LIFT. WIDESPREAD
RAIN SHOWERS WILL OVER RUN MUCH OF REGION FROM SW TO NE SATURDAY
AFTERNOON THROUGH AT LEAST SUNDAY MORNING. IT WILL BE A SIMILAR
SETUP TO WHAT IS CURRENTLY ONGOING THIS MORNING BUT WITH MUCH COOLER
TEMPERATURES AND LITTLE TO NO INSTABILITY TO WORK WITH. RAINFALL
TOTALS WILL ONLY REACH AS HIGH AS ONE HALF TO THREE QUARTERS OF AN
INCH THROUGH DURATION OF THE EVENT. IT WILL BE COLD...DREARY RAIN AS
TEMPERATURES WILL STRUGGLE TO REACH 50 ACROSS MOST AREAS ON
SATURDAY.

FOR CHRISTMAS DAY...RAIN WILL TAPPER OFF FROM WEST TO EAST THROUGH
THE MID TO LATE MORNING HOURS WITH GRADUAL CLEARING FROM THE NW TO
THE SE THAT AFTERNOON AND INTO THE EVENING AS A PORTION OF THE
TROUGH AXIS AND RESPECTIVE SYNOPTIC LIFT SWEEPS FARTHER EAST. HIGHS
WILL BE NEAR NORMAL WITH READINGS IN THE MID 50S. MORE SUNSHINE WILL
OCCUR ALONG AND NORTH OF THE NATCHEZ TRACE CORRIDOR SUNDAY AND IT
WILL BE CLOSE CALL IF AREAS SOUTH GET A PEEK OF SUN BEFORE IT SETS.
SURFACE HIGH PRESSURE WITH DRIER AIR AND CLEARER NIGHTS WILL AID IN
COOLER NIGHTS MONDAY AND TUESDAY WITH TEMPERATURES FALLING TO THE
MID 30S SOUTH TO UPPER 20S NORTH.

MODEL SOLUTIONS DIVERGE FOLLOWING SUNDAY THROUGH MUCH OF THE NEXT
WEEK. ECMWF OUTPUT GENERALLY AGREED MUCH MORE FAVORABLY WITH MANY OF
THE INDIVIDUAL GFS ENSEMBLE MEMBERS OPPOSED TO OPS GFS AND HAVE
MAINLY FOLLOWED SUIT. FOLLOWING THAT LOGIC...ECMWF AND INDIVIDUAL
GFS PERTURBATIONS SIGNAL THAT THE REMNANT H5 CUT-OFF LOW OVER THE
DESERT SW WILL RIDE EWD MONDAY INTO TUESDAY. NORMALLY...A SW/V OF
SUCH SHARP AMPLITUDE AS ADVERTISED BY ECMWF WOULD BE CAPABLE OF SOME
DECENT RAIN COVERAGE AND EVEN STRONG THUNDERSTORMS...IF THE OTHER
INGREDIENTS WERE PRESENT. AT THIS TIME HOWEVER...THE LOW-LVLS APPEAR
TO DRY WHILE ALSO BEING INFLUENCED BY A RETREATING SURFACE HIGH.
EVEN WHEN LOOKED AT BY SEVERAL MULTI-MODEL NWP/S...MUCAPE IS NIL. SO
POSSIBLY THE ONLY SENSIBLE WEATHER ASSOCIATED WITH THIS SW/V WILL BE
SOME MID TO HIGH LVL CIRRUS. THEREFORE...I HAVE KEPT THINGS DRY
THROUGH THURSDAY EVEN THROUGH ANOTHER DECENT SW/V CAUGHT IN NW FLOW
LOOKS TO TRAVERSE THE REGION WEDNESDAY/THURSDAY. THE LOW-LVLS JUST
APPEAR TO DRY FOLLOWING THE BIG FRONTAL PUSH CHRISTMAS DAY AND
FURTHER REINFORCED BY SFC HIGH PRESSURE THROUGH MUCH OF THE WEEK.
THE DRAW-BACK TO THESE SW/VS WILL BE THAT THEY HELP POOL MOISTURE
INTO THE NRN GULF. THE NEXT LARGER-SCALE TROUGH THAT HAS A 36-48
HOUR WIND FETCH FROM THE SOUTH WILL ABLE TO PULL THIS MOISTURE
NORTHWARD AND SPELL A POTENTIAL SEVERE WEATHER EVENT. AT THIS
TIME...THE ECMWF IS HINTING AT A DECENT LONG-WAVE TROUGH WITH STRONG
SYNOPTIC LIFT THAT MAY BE ABLE TO TAP INTO THIS MOISTURE NEAR NEW
YEARS EVE. THIS WILL NEED TO BE WATCHED.

AS FOR FORECAST MATTERS...STRAYED FROM MEX MOS A GOOD BIT ON THE
FRONT END OF THE PERIOD BY WARMING LOWS SOME 3 TO 4 DEGREES AND
DECREASING HIGHS THROUGH CHRISTMAS WEEKEND DUE TO CLOUD COVER AND
RAIN. BLENDED MEX/MEN MOS THROUGH THE BACK END OF THE PERIOD AS GFS
WAS APPEARED TO COOL. POPS TRENDS WENT UP THROUGH CHRISTMAS WEEKEND
AND BUMPED THEM UP A BIT MORE. POP CHANCES WERE THEN REDUCED THROUGH
THE MONDAY/TUESDAY TIMEFRAME AS ATMOSPHERE APPEARS TOO
DRY/UNFAVORABLE AT THIS TIME TO SQUEEZE OUT MEASURABLE RAIN. /ALLEN/

&&

.AVIATION...EXPECT LOTS OF RAIN/STORMS/IFR CONDITIONS ACROSS THE
REGION THROUGH AT LEAST EARLY AFTERNOON AS POTENT DISTURBANCE COMES
THROUGH THE REGION. IN ADDITION...LIFR/IFR FOG WILL HAMPER FLIGHT
CONDITIONS OVER SOUTHEAST MS THROUGH 9 AM THIS MORNING AHEAD OF RAIN
COMING IN THEREAFTER. SOME THUNDERSTORMS...PARTICULARLY ALONG AND
SOUTHEAST OF THE NATCHEZ TRACE...WILL BE POTENT AND CAPABLE OF
SERIOUS TURBULENCE. UNFORTUNATELY...LOW CLOUD AND/OR FOG
REDEVELOPMENT LOOKS A GOOD BET IN MANY AREAS LATER TONIGHT AFTER
THIS SYSTEM GOES BY SO ANY BREAK IN IFR LATER THIS AFTERNOON WILL BE
SHORT. IFR TO MVFR CONDITIONS DUE MAINLY TO CEILINGS AFTER TONIGHT
MAY LAST IN MANY AREAS WELL INTO THE DAYLIGHT HOURS UNDER NORTH TO
NORTHEAST WINDS. BEST CHANCE FOR VFR WINDOW SHOWING UP TOMORROW WILL
BE DOWN AT HBG. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  41  53  41 / 100  11   8  11
MERIDIAN      62  39  55  40 / 100  12   8  11
VICKSBURG     55  40  53  40 / 100  10   8  11
HATTIESBURG   68  42  61  41 / 100   9   9  11
NATCHEZ       58  42  52  41 / 100   8   8  13
GREENVILLE    52  39  47  37 / 100  11   8  10
GREENWOOD     51  38  49  37 / 100  11   8  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR MSZ055>058-
     062>066-072>074.

LA...NONE.
AR...NONE.
&&

BB/JA
Hazardous weather outlook, Dec 21, 2:31 PM CST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CST WED DEC 21 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-034>036-
040>042-047-222045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
231 PM CST WED DEC 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

RAIN WILL DEVELOP AFTER MIDNIGHT TONIGHT AND BECOME HEAVY AT TIMES
THROUGH THURSDAY MORNING AS VERY MOIST AIR IS TRANSPORTED NORTHWARD
AHEAD OF A STRONG UPPER LEVEL DISTURBANCE. TOTAL RAINFALL WILL
AVERAGE TWO TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
THIS WILL RESULT IN THE POTENTIAL FOR PONDING OF WATER IN LOW-LYING
AREAS AND COULD LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH TUESDAY.

MSZ030>033-037>039-043>046-048>066-072>074-222045-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-
LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
231 PM CST WED DEC 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BEGINNING FROM AROUND
5 AM THURSDAY MORNING THROUGH AROUND 2 PM THURSDAY AFTERNOON...MAINLY
IN LOCATIONS SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. A SLOW MOVING
COLD FRONT WILL INTERACT WITH AN INCREASINGLY UNSTABLE AIRMASS AND
STRONG WIND SHEAR TO SUPPORT SEVERE STORMS. PRIMARY RISKS WILL BE
WIND GUSTS UP TO 60 MPH...TORNADOES..AND HAIL TO THE SIZE OF
QUARTERS. IN ADDITION...A VERY MOIST AIRMASS WILL CONTRIBUTE TO THE
POTENTIAL FOR HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NECESSARY THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Dec 22, 2:08 AM CST, 3 hours 8 minutes before
MSZ040>042-047-220840-
WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-
208 AM CST THU DEC 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 AM CST THU DEC 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER REDWOOD AT 208 AM CST...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHEASTERN
SHARKEY AND NORTHEASTERN WARREN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3293 9054 3278 9034 3239 9080 3251 9096
TIME...MOT...LOC 0808Z 222DEG 41KT 3252 9080

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 5:09 AM CSTFlash Flood WatchJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more7 hr
Dec 22, 5:53 AM CSTSpecial Weather StatementJANMadison27 min
Dec 22, 11:56 AM CSTRiver Flood AdvisoryJANEast Carroll10 min
Dec 22, 11:56 AM CSTRiver Flood AdvisoryJANMadison, Tensas10 min
Dec 22, 11:56 AM CSTRiver Flood AdvisoryJANConcordia10 min

Nearby

Flash Flood Warnings in Louisiana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.